Alert archive / Nevada / Flash Flood Warnings in 2006
Flash Flood Warning 27, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 28, 2006, 9:26 PM PDT for Clark County, Nevada. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2006, 9:26 PM PDT (04:26 UTC)
- Expired
- Jul 28, 2006, 10:30 PM PDT
- In force
- 64 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Clark County, NV
The radar
The Las Vegas radar (KESX), 38 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 290428 FFWVEF NVC003-290530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 926 PM PDT FRI JUL 28 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 1030 PM PDT. * AT 918 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE...CAL NEV ARI AND SEARCHLIGHT. REMOTE RAIN GAGES SHOW THAT UPWARDS TO ONE INCH OF RAIN HAS FALLEN BETWEEN 845 PM AND 915 PM IN THE WARNED AREA. PEOPLE TRAVELING ALONG HIGHWAY 95 BETWEEN SEARCHLIGHT AND THE STATE LINE SHOULD BE AWARE OF WATER ON THE ROADWAYS AND HEAVY RAIN LOWERING VISIBILITY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3549 11516 3529 11496 3508 11461 3546 11466 $$
2 follow-up statements
000 WGUS75 KVEF 290503 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1002 PM PDT FRI JUL 28 2006 NVC003-290530- CLARK NV- 1002 PM PDT FRI JUL 28 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM PDT FOR SOUTH CENTRAL CLARK COUNTY... LOCATIONS IMPACTED INCLUDE...CAL NEV ARI AND SEARCHLIGHT. LOCALLY HEAVY RAINFALL CONTINUES ACROSS SOUTH CENTRAL CLARK COUNTY WITH REMOTE RAIN GAGES SHOWING UPWARDS TO ONE AND A HALF INCHES OF RAIN HAVING FALLEN ALREADY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES. LAT...LON 3549 11516 3529 11496 3508 11461 3546 11466 $$
000 WGUS75 KVEF 290528 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1026 PM PDT FRI JUL 28 2006 NVC003-290536- CLARK NV- 1026 PM PDT FRI JUL 28 2006 ...THE FLASH FLOOD WARNING FOR EXCESSIVE RAIN WILL EXPIRE AT 1030 PM PDT(1030 PM MST) FOR SOUTH CENTRAL CLARK COUNTY... THE STRONG THUNDERSTORMS WHICH MOVED ACROSS THE AREA EARLIER HAVE MOVED TO THE WEST. ALTHOUGH ADDITIONAL LIGHT RAINFALL IS POSSIBLE TONIGHT THE THREAT FOR FLASH FLOODING HAS DIMINISHED. HOWEVER WATER FLOWING THROUGH NORMALLY DRY WASHES AND PONDING OF LOW LAYING AREAS WILL LIKELY BE ENCOUNTERED THROUGHOUT THE NIGHT...SO MOTORIST SHOULD CONTINUE TO USE CAUTION. LAT...LON 3549 11516 3529 11496 3508 11461 3546 11466 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:08 PM PDT, 7 hours 18 minutes earlier.
Area forecast discussion, Jul 28, 2:08 PM PDT, 7 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
208 PM PDT FRI JUL 28 2006
.SYNOPSIS...MOIST UNSTABLE AIR WILL CONTINUE TO DOMINATE MOST OF THE
FORECAST AREA. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED AND SOME WILL PRODUCE LOCALLY HEAVY RAIN. THERE IS ALSO A
POTENTIAL FOR SOME STORMS TO GENERATE DAMAGING WINDS.
&&
.SHORT TERM...DEWPOINTS ARE IN THE MID TO UPPER 60S FROM CLARK
COUNTY SOUTH WITH PW IN THE 1.5-2.0 RANGE. STEERING FLOW IS
RELATIVELY WEAK OVER SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA...AS
IS THE VERTICAL SHEAR. PRESENCE OF MODERATE AMOUNT OF CONVECTIVE
INHIBITION IS ALSO A NEGATIVE FACTOR OVER THOSE AREAS. DIFFERENT
STORY IN NORTHWEST ARIZONA THOUGH. MID-LEVEL WIND MAX OF 35-40 KTS
PUSHING INTO NORTHERN ARIZONA FROM THE NORTHEAST COUPLED WITH
SOUTHERLY INFLOW OF HIGH CAPE AIR INTO STORMS COMING OFF THE HIGHER
TERRAIN WILL PRODUCE SUFFICIENT SHEAR FOR ROTATING STORMS. AIR MASS
IN MOHAVE COUNTY IS EXTREMELY UNSTABLE FOR THIS REGION...ON THE
ORDER OF 2500-3000 J/KG. ACCORDINGLY...IN COORDINATION WITH SPC...A
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MOHAVE COUNTY. A FLASH
FLOOD WATCH IS ALSO IN EFFECT...UNTIL MIDNIGHT...BECAUSE SOME OF THE
STORMS WILL LIKELY PRODUCE SUBSTANTIAL RAIN RATES. WHAT HAPPENS THIS
EVENING COULD ACTUALLY COMPLICATE THE LARGER SCALE ENVIRONMENT FOR
SATURDAY SO WILL NOT COMMENT MUCH ON THE WEEKEND OUTLOOK EXCEPT TO
SAY THAT TOMORROW LOOKS SIMILAR TO TODAY. UPPER LOW NEAR THE AZ/NM
BORDER IS FORECAST TO DRIFT SLOWLY WESTWARD. DEEP MOISTURE AND
SUFFICIENT BUOYANCY TO SUPPORT VERY STRONG STORMS GIVEN A FORCING
MECHANISM. THE INVERTED TROUGH IS EXPECTED TO WEAKEN AS IT
APPROACHES WESTERN ARIZONA BUT COULD BE ENOUGH TO SUPPORT AN
ORGANIZED MCS MOVING ACROSS WRN AZ AND SRN NV LATE SATURDAY INTO
SUNDAY. WILL HAVE TO MONITOR CAREFULLY.
.LONG TERM...MEDIUM RANGE MODELS IN GENERAL AGREEMENT REGARDING THE
PATTERN OVER THE NEXT WEEK. A TROUGH LOCATED OFF THE PAC COAST WILL
TRANSITION THE AREA INTO SWRLY FLOW IN THE MID/UPPER LEVELS EARLY
NEXT WEEK...BUT FLOW QUICKLY BACKS TO THE SOUTH AS RIDGING BUILDS IN
FROM THE EAST AND A LOW CENTER DEVELOPS OFF THE SRN CA COAST BY NEXT
FRIDAY. REGARDLESS...EVEN IF SWRLY FLOW REMAINS LONG ENOUGH TO DRY
US OUT IN THE MID/UPPER LVLS...LOW LEVEL MOISTURE SHOULD ONLY
DECREASE SLIGHTLY OVER THE WEEK. NOT MUCH CHANGE TO THE GENERAL
TREND TO GRADUALLY DECREASE POPS OVER THE PERIOD...BUT NEED TO BE ON
THE LOOKOUT FOR ANY GOOD TRIGGERS TO INITIATE CONVECTIVE ACTIVITY
DURING THE FIRST HALF OF NEXT WEEK...WITH WIND PROFILES MORE
FAVORABLE FOR SUSTAINING/ORGANIZING TSTMS. TEMPS SHOULD REMAIN
SLIGHTLY BELOW NORMAL NEXT WEEK WITH LOW THICKNESS VALUES AND DECENT
LOW-LEVEL MOISTURE.
&&
.AVIATION...THUNDERSTORMS WILL OCCUR DURING THIS AFTERNOON AND
EVENING...WITH THE GREATEST TSTM COVERAGE OVER THE EASTERN
CORRIDORS. THE DAGGETT CORRIDOR WILL HAVE THE LEAST AMOUNT OF
CONVECTIVE ACTIVITY WITH ONLY ISOLATED TO WIDELY SCATTERED
TSTMS...WHILE THE BEATTY..MORMON MESA...AND PEACH SPRINGS CORRIDORS
WILL ALL HAVE SCATTERED TSTM COVERAGE UNTIL THE LATE EVENING HOURS.
TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR
AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG...
KEED.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM MST FOR MOHAVE COUNTY.
FLASH FLOOD WATCH UNTIL MIDNIGHT MST FOR MOHAVE COUNTY.
.CA...NONE.
RUNK/SALMEN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASIn the hours before
Local storm report, Jul 28, 8:15 PM PDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
815 PM PDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL KINGMAN 35.21N 114.03W
07/28/2006 E0.88 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER REPORTED LARGE HAIL...VERY STRONG WINDS...AND
HEAVY RAIN NEAR THE ANDY DEVINE EXIT.
&&
RUNKLocal storm report, Jul 28, 8:28 PM PDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
828 PM PDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 20 N DOLAN SPRINGS 35.89N 114.27W
07/28/2006 E0.75 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER REPORTED 3/4 HAIL ON THE ROAD BETWEEN DOLAN
SPRINGS AND PEARCE FERRY.
&&
RUNKThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:17 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 43 min |
| Jul 28, 7:37 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 38 min |
| Jul 28, 7:59 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 46 min |
| Jul 28, 8:12 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 48 min |
| Jul 28, 8:32 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 58 min |
| Jul 28, 9:23 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 52 min |
| Jul 28, 9:31 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Jul 28, 9:38 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 52 min |
| Jul 28, 10:06 PM PDT | Flash Flood Warning | VEF | Clark | 54 min |
| Jul 28, 10:10 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 50 min |
| Jul 28, 10:31 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 44 min |
Nearby
Flash Flood Warnings in Nevada, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.